3 days of radiotherapy left

  • 13 replies
  • 39 subscribers
  • 592 views

Hello everyone, my 2nd week of chemo finished yesterday and  I've done 25 days of radiotherapy, 3 days to go. Feeling quite tearful and am burnt, sore and blistered and wondering how I can get through these last 3 sessions. Ive been given lots of creams and medication. Think I'm just feeling sorry for self. 

  • Hello Beatrix88, well done for getting this far and after the last three days you will be able to concentrate on getting plenty of rest without the daily trek to and from the hospital. Things may get a bit tough for a couple more weeks and it would be a good idea to ask your team about stronger pain relief. Don’t worry about feeling sorry for yourself as most of us have been there and we are allowed to considering what we have been through. When I finished my treatment I would spend most of my day just sleeping, laying in a swing basket in the garden and sitting in the sitz bath helping to cool down the sore bits. I took morphine while helped the tough moments. Do you have family or friends who can help you through the low times. Our bodies have gone through so much and used up so much energy.  The MacMillan line on here is also very good when you need to hear a voice. Of course you have us on here. 

    Julie

  • Thanks Julie, they have given me Oramorph which I haven't taken yet but think I need too. My skin has broken and seem to be getting a yucky discharge is this normal? X

  • Hi Beatrix88, yes your skin does sometimes become a bit gunky. If you have ever had a deep graze and seen your skin produce this wet sticky substance, that is your skin producing cells as part of the healing. If you have any concerns your treating team can be contacted for advice etc. I remember having green pus coming from my vagina which wasn’t an infection but normal healing. But again, any doubts then ring your team. When I started oramorph post treatment after 4 weeks I thought I didn’t need it any longer against my specialist nurses advice I stopped it. Four days later I realised it was the morphine that was helping with the pain. Don’t be brave if you are in pain because when you are on morphine you are monitored. 

    Julie

  • Oh you can do it. It's so awful I know but I promise it gets better. At that stage I had bright green discharge. It was awful! There's a few weeks of discomfort to come. I recommend doing away with your under wear and slapping all the cream on. I didn't need the strong pain killers personally but was very irritates, swollen and felt like I was sitting on an egg. I've just had my first scans and they showed excellent response to treatment. It was worth it all to hear those words xx

  • yay!!  Almost there!  Well done you!

    Your feelings are normal. You have every right to feel sorry for yourself. When I rang the bell on the last day I just cried - almost an anticlimax!  Yes its normal to be burnt and blistered.  I too went through it.  I was wearing very loose clothes the last days and 2 weeks after. Take the oramorph and the laxido - don't worry - your body will know when it doesn't need it.  I just became kinda comatose for a couple of weeks after.  A nurse told me that oramorph is perfectly safe when it is countering PAIN. You'll be surprised just how quickly the skin will heal.  Take care x

  • That's brilliant Beatrix, you are almost at the finish line. Try to think fast forward to the day the treatment will be all done and you can start to heal. Imagine how fab that will feel , and you are almost there! I know the effects can go on afterwards, but you can treat yourself with care and kindness and you will feel better in your head knowing you are finished it.

    Look after yourself

  • Hi Beatrix88

    You are almost there and you can do it I promise.  I remember feeling just like you at the weekend before the last three days thinking how can i even get to the hospital and how can my body cope with three more sessions of radiotherapy.  But i did it like we all did on here and so can you. 

    Keep focussing on the end and then you can rest up and heal at home without the hospital visits. The first few weeks aren't good but it gets better and it's good to have something nice to look forward to.  I had a holiday already booked six week after treatment determined I would be able to go and have a paddle in the sea and i did and it was wonderful and good to be alive.

    This forum is the best we have all been through it and understand. I'm 20 months after treatment. You'll soon be ringing that bell Bell

    Best wishes

    Carole x

  • Hi Beatrix 88, you're allowed to feel sorry for yourself. I'm 5 weeks post treatment, those last few days of going to the hospital are the worst you just want to curl into a ball and its so sore. Take the painkillers given to you and use all the barrier creams. I used a piri spray bottle when I went to the toilet to help with the stinging and aqueous cream on balsam tissues to clean after and applied the barrier cream everywhere constantly. As said before no underwear helps, I was in my dressing gown for 3 weeks after, not a good look but it really helped, that and sleep.  The skin is completely healed now just some soreness in the anus, the oncology nurse said I'd be surprised how quickly it starts to heal and she was right she also told me not to be brave tell the oncology/radiology nurses how much pain you're in and take the painkillers. She was right about that too. It does get better.

    Sue